Chemotherapy is the use of drugs to destroy cancer cells. Chemotherapy works by destroying very active cancer cells that grow rapidly. Unfortunately, chemotherapy also effects normal cells that grow rapidly such as blood cells forming in the bone marrow, cells in the hair follicles, or cells in the mouth and intestines.
Mouth sores during chemotherapy are one of the most common short term side-effects.
The most common reason that cancer patients experience neutropenia is as a side-effect of chemotherapy. Chemotherapy-induced neutropenia typically occurs 3-7 days following administration of the chemotherapy drugs and continues for several days before recovering to normal levels. Infrequently, cancer patients may also experience neutropenia from other medications or as a consequence of their underlying cancer.
Most chemotherapy drugs inhibit cell functions that are critical to proper wound repair.
Several studies have shown that glutamine, when used as an oral rinse, can help to reduce cancer chemotherapy-induced mouth sores.
Your body is a highly complex, interconnected system. Instead of guessing at what might be wrong, let us help you discover what is really going on inside your body based on the many clues it is giving.
Our multiple symptom checker provides in-depth health analysis by The Analyst™ with full explanations, recommendations and (optionally) doctors available for case review and answering your specific questions.